Nevada, 2007

Heat in Nevada, July 12 to 15, 2007

July 12 to 15, 2007 · NWS VEF · 2 events in 1 county or zone

Temperatures were above normal in Las Vegas in July, with highs above 100F on 28 days and 110F or higher on ten days, including nine in a row. Making matters worse, low temperatures were 80F or higher on 27 days.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

Temperatures were above normal in Las Vegas in July, with highs above 100F on 28 days and 110F or higher on ten days, including nine in a row. Making matters worse, low temperatures were 80F or higher on 27 days. Several hyperthermia deaths occurred during the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 12, 8:55 AM PST, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 12, 8:55 AM PST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 AM PDT THU JUL 12 2007

.SYNOPSIS...DRY SOUTHWEST FLOW ALOFT COMBINED WITH A MORE STABLE
AIRMASS WILL RESULT IN A RETURN TO HOT AND DRY CONDITIONS WITH SHORT
PERIODS OF GUSTY WINDS IN THE AFTERNOON TODAY AND FRIDAY.
&&

.UPDATE...SHORT TERM FORECAST LOOKS GOOD AND NO UPDATE WILL BE SENT.
WILL BE ADDING 20 POPS TO THE SIERRA SATURDAY AND SUNDAY. BOTH NAM
AND GFS BRING A WEST MOVING WAVE ACROSS THE G. OF CALIFORNIA AND
BAJA THIS WEEKEND AND SLING A SLUG OF MOISTURE NORTH. EXPECT THIS
MOISTURE TO FUEL FOR SOME SIERRA THUNDERSTORMS. LIKE MID SHIFT LONG
TERM FORECASTER LOOKING AT POSSIBLE GUSTY WINDS WEDNESDAY AS TROUGH
COMES ASHORE AND GRADIENT TIGHTENS.
&&

.PREV DISCUSSION...255 AM PDT THU JUL 12 2007...SHORT WAVE WHICH
CROSSED OVER THE AREA ON WEDNESDAY HAS RESULTED IN DRYING AND
STABILIZING CONDITIONS ACROSS THE CWA. ALTHOUGH SYNOPTIC PATTERN OF
RIDGE OVER OR TO THE EAST OF THE CWA WITH TROUGH OFF THE CALIFORNIA
COAST HAS NOT CHANGE...LIMITED MOISTURE EXPECTED TO ADVECT INTO THE
CWA TODAY OR FRIDAY. ALTHOUGH SOME AFTERNOON CU LIKELY ACROSS THE
MOUNTAINS...THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. BY SATURDAY
INVERTED TROUGH MOVING ACROSS NORTHERN MEXICO MAY BRING A SLIGHT
INCREASE IN MOISTURE AND DESTABILIZE THE ATMOSPHERE ONCE AGAIN...BUT
FOR NOW WILL ONLY INCLUDE MENTION OF ISOLATED MOUNTAIN ACTIVITY.
CLOUDS ALLOWED FOR COOLING ON WEDNESDAY...BUT WITH MOSTLY SUNNY
CONDITIONS TODAY AND FRIDAY...LOOK FOR DAY TIME TEMPS TO REBOUND TO
ABOVE NORMAL READINGS ONCE AGAIN WITH LITTLE CHANGE INTO SATURDAY.
LOCAL GUSTY WINDS EXPECTED DURING THE LATE AFTERNOON HOURS...BUT
OVERALL DIURNAL CYCLE WILL BE SEEN INTO THE WEEKEND.

.LONG TERM...THE EXTENDED LOOKS DRY AT THIS POINT WITH THE EXCEPTION
OF MOHAVE COUNTY WHERE ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON SUNDAY AND MONDAY WITH HIGH PRESSURE CENTERED NEAR THE
FOUR CORNERS. RIDGING SHIFTS EAST TUESDAY THRU THURSDAY AS A EASTERN
PACIFIC TROUGH BEGINS TO PLAY A ROLE IN THE AREA WEATHER. THIS WOULD
PRODUCE SLIGHTLY COOLER TEMPERATURES AND POSSIBLE GUSTY WINDS DURING
THE AFTERNOON HOURS.
&&

AVIATION....FOR MCCARRAN...LIGHT WINDS AND CLEAR SKIES THROUGH THE
MORNING. EAST TO SOUTHEAST WINDS UNDER 10 KTS IN THE EARLY AFTERNOON
WILL GRADUALLY TURN SOUTHWESTERLY AROUND 10 KTS WITH GUSTS TO NEAR
20 KTS MID TO LATE AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: MAINLY CLEAR SKIES AND LIGHT WINDS THROUGH THE MORNING
HOURS. WINDS TURN SOUTHERLY IN THE AFTERNOON WITH GUSTS IN THE 20 TO
25 KT RANGE.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

JACQUES/JENSEN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 12, 4:15 AM PST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 AM PDT THU JUL 12 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-130000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
515 AM PDT THU JUL 12 2007 /515 AM MST THU JUL 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heat. Local standard time, as filed.

Heat, Las Vegas Valley

When
July 12, 12:00 PM PST
Where
Las Vegas Valley forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
36.215, -115.014 (the zone’s center; the record gives no point)

Heat, Las Vegas Valley

When
July 15, 12:00 PM PST
Where
Las Vegas Valley forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
36.215, -115.014 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Las Vegas Valley2007-07-1269MalePermanent HomeDirect
Heat, Las Vegas Valley2007-07-1576MaleOutside/Open AreasDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51615, 51616.